Vol. 66, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Existence of fixed points of nonexpansive mappings in a space without normal structure

Les Andrew Karlovitz

Vol. 66 (1976), No. 1, 153–159
Abstract

A mapping T : C X defined on a subset C of a Banach space X, with norm ∥⋅∥, is said to be nonexpansive if Tx Tyx yfor all x,y C. If C is assumed to be convex and weakly compact and if T : C C then one of the main open questions is whether T has a fixed point in C, i.e., whether there exists x C so that Tx = x. If X is reflexive and uniformly convex or, more generally, if X is reflexive and has normal structure then the answer is affirmative. Our purpose is to give an example of a classical reflexive space which does not have normal structure and for which the answer is nevertheless affirmative.

Mathematical Subject Classification 2000
Primary: 47H10
Milestones
Received: 4 June 1976
Published: 1 September 1976
Authors
Les Andrew Karlovitz